MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480144
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding patient spinal therapy for thora cic compression fracture.It was reported that the set screw stripped three times at the time of final tightening for one th11 screw.The driver was changed, and it was able to tighten while pushing the rod.The driver was broken and there were no fragments left inside the patient.There were no further complications or symptoms were reported.The procedure involved in the event was th11-l1 anterior fusion.Levels implanted was th11-l1.On (b)(6) 2021 (rep): additional information was received via manufacturer representative that the lot numbers are unknown.There is a possibility of the driver being stripped and reported products were used in the surgical field.On 2021-jun-24 (rep): additional information was received via manufacturer representative that all the three screws were used and stripped in this event.Hence, the pli 30 and pli 40 are added on (b)(6) 2021.

Brand Name
CD HORIZON LEGACY 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12134037
Report Number1030489-2021-00902
Device Sequence Number3800457
Product Code LXH
UDI-Device Identifier00721902853586
UDI-Public00721902853586
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7480144
Device Catalogue Number7480144
Device Lot Number483270
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1